MAUDE Adverse Event Report:; CATHETER,IV,SURESITE SLIDE,20G X 1"

; CATHETER,IV,SURESITE SLIDE,20G X 1"
Catalog Number DYNSCS20100
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported by the facility certified registered nurse anesthetist (crna) that the 20g catheter was placed in the back of the patients hand for continuous infusion of fluids and propofol anesthesia.At the time of insertion, it was immediately known that the catheter attempt was unsuccessful.As the crna gently went to remove the plastic catheter, she met resistance under the skin before the catheter came out.It was immediately obvious that the catheter was slightly shorter in length than when it was when inserted.Upon palpation, the crna could feel a small bump directly under the skin.A second attempt was made to start the iv above the original location on the right hand and the crna had no difficulties starting the iv.The surgical procedure was completed without any further incident and the patient was discharged after the procedure.Immediately after discharge the patient was taken to the emergency department(ed) by her family.The ed did confirm a 3mm plastic piece subcutaneously by x-ray and ultrasound.The patient was placed on keflex antibiotics (dose not reported) and scheduled for an appointment with a general surgeon the next day.On 9/09/2021 the manufacturer received additional information from the facility stating "we were informed that the surgeon advised the patient to leave it in.We don't have any other details." there was no further intervention reported.The actual sample that experienced the issue is not available to return for evaluation no additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the catheter broke off inside of the patients hand after insertion.

Common Device Name
CATHETER,IV,SURESITE SLIDE,20G X 1"
MDR Report Key12506012
Report Number1417592-2021-00180
Device Sequence Number19676924
Product Code FOZ
UDI-Device Identifier10888277667525
UDI-Public10888277667525
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNSCS20100
Device Lot Number27820120008
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient Weight75